Sudden death following psychiatric electroconvulsive therapy: A case report

B. L. Zhu, K. Ishida, S. Oritani, Masaki Q Fujita, H. Maeda, T. Tanaka, N. Tanaka

研究成果: Article

7 引用 (Scopus)

抜粋

We report a case of sudden death following psychiatric electroconvulsive therapy (ECT). A schizophrenic patient with manic excitement (39-year-old male) in a mental hospital died while vomiting immediately after ECT. The cause of death was diagnosed as asphyxia due to aspiration of vomitus (choking). It is now considered that ECT is an effective treatment for a range of psychiatric disorders and the benefit-risk ratio is equal to or greater than that of psychoactive drugs. Recently, however, there have been 2 other forensic autopsy reports of death due to ECT in Japan. These cases suggest that more effort and careful management are necessary to prevent the accidental deaths.

元の言語English
ページ(範囲)149-152
ページ数4
ジャーナルJapanese Journal of Legal Medicine
52
発行部数2
出版物ステータスPublished - 1998
外部発表Yes

    フィンガープリント

ASJC Scopus subject areas

  • Pathology and Forensic Medicine

これを引用

Zhu, B. L., Ishida, K., Oritani, S., Fujita, M. Q., Maeda, H., Tanaka, T., & Tanaka, N. (1998). Sudden death following psychiatric electroconvulsive therapy: A case report. Japanese Journal of Legal Medicine, 52(2), 149-152.